MAUDE Adverse Event Report: ARTHREX INC. CANNULATED SCREW 3.75X 36MM FULLY THREADED; SCREW, FIXATION, BONE

ARTHREX INC. CANNULATED SCREW 3.75X 36MM FULLY THREADED; SCREW, FIXATION, BONE
Catalog Number AR-7000-36FT
Health Effect - Clinical Codes Bone Fracture(s) (1870); Seizures (2063); Joint Dislocation (2374)
Date of Event 04/17/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.Lot number was not provided so device history record review cannot be performed.The cause of the event could not be determined from the information available and without device evaluation.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
Alleged failure of an arthrex product was reported by the patient's attorney via a person injury complaint.No further information is available at time of initial report.Additional information obtained 1/11/2018: op report (b)(6) 2014 records noted that the patient has a history of dislocations of his shoulder which was previously treated with an arthroscopic capsulorrhaphy.Patient had ongoing evidence of instability of the shoulder.On (b)(6) 2014 a right open latarjet reconstruction procedure was performed on patient's right shoulder using a congruent arc technique.Medical records dated (b)(6) 2015 note that during the post-operative period, there was a failure of the hardware and a non-union of the congruent arc reconstruction.Records note the patient may have experienced a seizure when the failure of the hardware occurred.A revision congruent arc reconstruction with a possible iliac crest bone graft was performed on (b)(6) 2015.The original surgeon also performed the revision procedure.The surgeon identified the remnant of the coracoid process, which was used in the anterior arc reconstruction.It was noted to be small and it had a fracture through the superior screw hole.The screws were removed out of the bone graft fragment.The ends of the screws were identified and the surgeon used an easy-out bit to remove the screws.Records noted that patient had requested the screws be returned to him after cleaning.Procedure was completed using a graft and three 4.0 mm ao screws.The specific part number or implant log has not been provided.Based on a picture of the explanted screws placed next to a ruler and the description of the procedure from the op report the most likely part number for the two explanted screws is ar-7000-36ft, cannulated screw 3.75 x 36 mm fully threaded.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.Device history record review revealed nothing relevant to the event.The cause of the event could not be determined from the information available and without device evaluation.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
Alleged failure of an arthrex product was reported by the patient's attorney via a person injury complaint.No further information is available at time of initial report.Additional information obtained 1/11/2018: op report (b)(6) 2014 records noted that the patient has a history of dislocations of his shoulder which was previously treated with an arthroscopic capsulorrhaphy.Patient had ongoing evidence of instability of the shoulder.On (b)(6) 2014 a right open latarjet reconstruction procedure was performed on patient's right shoulder using a congruent arc technique.Medical records dated (b)(6) 2015 note that during the post-operative period, there was a failure of the hardware and a non-union of the congruent arc reconstruction.Records note the patient may have experienced a seizure when the failure of the hardware occurred.A revision congruent arc reconstruction with a possible iliac crest bone graft was performed on (b)(6) 2015.The original surgeon also performed the revision procedure.The surgeon identified the remnant of the coracoid process, which was used in the anterior arc reconstruction.It was noted to be small and it had a fracture through the superior screw hole.The screws were removed out of the bone graft fragment.The ends of the screws were identified and the surgeon used an easy-out bit to remove the screws.Records noted that patient had requested the screws be returned to him after cleaning.Procedure was completed using a graft and three 4.0mm ao screws.The specific part number or implant log has not been provided.Based on a picture of the explanted screws placed next to a ruler and the description of the procedure from the op report the most likely part number for the two explanted screws is ar-7000-36ft, cannulated screw 3.75 x 36mm fully threaded.Patient is a male, (b)(6).Additional information obtained 2/21/2018: sales invoice received which confirms that the patient's original (b)(6) 2014 implants, which were explanted on (b)(6) 2015, were as follows: ar-70000-36ft, lot 965672 ((b)(4)) qty 1 and ar-7000-34ft, lot b11744 ((b)(4)) qty 1.

Brand Name
CANNULATED SCREW 3.75X 36MM FULLY THREADED
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7241450
Report Number1220246-2018-00024
Device Sequence Number987121
Product Code HWC
UDI-Device Identifier00888867041080
UDI-Public00888867041080
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103705
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-7000-36FT
Device Lot Number965672
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR